PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What can you do if you get headaches from hormone replacement therapy?

ANSWER

Hormone replacement therapy (HRT) treats symptoms of menopause such as hot flashes and night sweats. It can cause headaches. If you get headaches when you take HRT, talk with your doctor. You could try a lower dose of HRT or different types of HRT to find what works best for you. For instance, an estrogen skin patch is the least likely method of HRT to trigger headaches.

SOURCES:

FDA: "Learning about Side Effects."

Epilepsy Foundation: "Side Effects."

Mayo Clinic: "Albuterol side effects: Can I avoid them?" "Erectile Dysfunction," "Chronic Daily Headaches."

Harvard Medical School: "Take nitroglycerin to ease and avoid a common heart disease symptom."

British Journal of Pharmacology : "Headache-type adverse effects of NO donors: vasodilation and beyond.

Migraine Trust: "Medication-overuse Headache."

Cleveland Clinic: "Rebound Headaches."

Reviewed by Minesh Khatri on March 30, 2017

SOURCES:

FDA: "Learning about Side Effects."

Epilepsy Foundation: "Side Effects."

Mayo Clinic: "Albuterol side effects: Can I avoid them?" "Erectile Dysfunction," "Chronic Daily Headaches."

Harvard Medical School: "Take nitroglycerin to ease and avoid a common heart disease symptom."

British Journal of Pharmacology : "Headache-type adverse effects of NO donors: vasodilation and beyond.

Migraine Trust: "Medication-overuse Headache."

Cleveland Clinic: "Rebound Headaches."

Reviewed by Minesh Khatri on March 30, 2017

NEXT QUESTION:

How are migraine headaches treated?

WAS THIS ANSWER HELPFUL

"ALEXA, ASK WEBMD"

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.